Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 244, NWS Jackson, KY

July 11, 20115 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 11, 2011, 7:17 PM EDT for 5 counties in Kentucky. It was in force for 43 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2011, 7:17 PM EDT (23:17 UTC)
Expired
Jul 11, 2011, 8:00 PM EDT
In force
43 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Elliott County, KY, Johnson County, KY, Magoffin County, KY, Martin County, KY, Morgan County, KY

The radar

The Jackson,KY radar (KJKL), 63 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 7:17 PM EDTTSTM WND DMG2 Ese Sandy Hook, KYTREE WAS BLOWN DOWN ALONG ROUTE 32.
Jul 11, 7:38 PM EDTTSTM WND DMG2 S Kerz, KYLARGE LIMBS DOWN ALONG HIGHWAY 201 NEAR SITKA
Jul 11, 7:40 PM EDTTSTM WND DMGThelma, KYA COUPLE OF LARGE LIMBS WERE REPORTED TO HAVE BEEN BLOWN DOWN.
Jul 11, 7:42 PM EDTTSTM WND DMG2 Ne Hargis, KYTREES WERE BLOWN OVER AND KNOCKED DOWN A POWER LINE.
Jul 11, 7:52 PM EDTTSTM WND DMG4 Ne Salyersville, KYTREE WAS BLOWN DOWN ALONG ROUTE 40.
Jul 11, 7:55 PM EDTTSTM WND DMG1 E Salyersville, KYPORTION OF ROOF WAS BLOWN OFF OF A MOBILE HOME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 95 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
95 J/kg
Mixed-layer CIN
-371 J/kg
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

357 
WUUS53 KJKL 112317
SVRJKL
KYC063-115-153-159-175-120000-
/O.NEW.KJKL.SV.W.0244.110711T2317Z-110712T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
717 PM EDT MON JUL 11 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
  JOHNSON COUNTY IN NORTHEAST KENTUCKY...
  NORTH CENTRAL MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
  NORTHERN MARTIN COUNTY IN NORTHEAST KENTUCKY...
  EAST CENTRAL MORGAN COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 800 PM EDT

* AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CULVER...OR 7 MILES EAST OF
  SANDY HOOK...AND MOVING SOUTHEAST AT 35 MPH. PENNY SIZE HAIL MAY
  ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  SALYERSVILLE...PAINTSVILLE...INEZ...CROCKETT...MOON...JEPTHA...
  KEATON...GILLEM BRANCH...RELIEF...DINGUS...MIMA...BARNROCK...
  SILVERHILL...REDBUSH...OPHIR...ELNA...WINIFRED...FLATGAP...MARY AND
  GRAYFOX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3812 8289 3801 8302 3797 8300 3801 8294
      3797 8282 3792 8274 3789 8262 3795 8259
      3797 8254 3788 8242 3784 8241 3770 8305
      3813 8315 3819 8299 3819 8292
TIME...MOT...LOC 2318Z 336DEG 28KT 3808 8299
WIND...HAIL 60MPH 0.75IN

$$

GEOGERIAN
3 follow-up statements
079 
WWUS53 KJKL 112334
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
734 PM EDT MON JUL 11 2011

KYC063-115-153-159-175-120000-
/O.CON.KJKL.SV.W.0244.000000T0000Z-110712T0000Z/
ELLIOTT KY-MORGAN KY-JOHNSON KY-MARTIN KY-MAGOFFIN KY-
734 PM EDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
MAGOFFIN...NORTHERN MARTIN...JOHNSON...EAST CENTRAL MORGAN AND
SOUTHEASTERN ELLIOTT COUNTIES UNTIL 800 PM EDT...

AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR KEATON...OR 11 MILES SOUTHEAST
OF SANDY HOOK...MOVING SOUTHEAST AT 30 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  PAINTSVILLE...INEZ...BARNROCK...SILVERHILL...REDBUSH...OPHIR...
  ELNA...WINIFRED...FLATGAP...MARY...GRAYFOX...EVER...LACEY...
  CHANDLERVILLE...SIP...MINEFORK...WIN...QUOD...KERZ AND COON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3813 8299 3814 8292 3812 8289 3801 8302
      3797 8300 3801 8294 3797 8282 3792 8274
      3789 8262 3795 8259 3797 8254 3788 8242
      3784 8241 3770 8305 3808 8314
TIME...MOT...LOC 2334Z 336DEG 28KT 3796 8293
WIND...HAIL 60MPH 0.75IN

$$

GEOGERIAN
609 
WWUS53 KJKL 112350
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
750 PM EDT MON JUL 11 2011

KYC063-120000-
/O.CAN.KJKL.SV.W.0244.000000T0000Z-110712T0000Z/
ELLIOTT KY-
750 PM EDT MON JUL 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ELLIOTT COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3784 8241 3770 8305 3782 8308 3785 8305
      3784 8308 3790 8294 3785 8303 3795 8279
      3792 8274 3789 8262 3795 8259 3797 8254
      3788 8242
TIME...MOT...LOC 2350Z 336DEG 28KT 3783 8292

$$

KYC115-153-159-175-120000-
/O.CON.KJKL.SV.W.0244.000000T0000Z-110712T0000Z/
MORGAN KY-JOHNSON KY-MARTIN KY-MAGOFFIN KY-
750 PM EDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
MAGOFFIN...NORTHERN MARTIN...JOHNSON AND EXTREME EAST CENTRAL MORGAN
COUNTIES UNTIL 800 PM EDT...

AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR HARGIS...OR 7 MILES WEST OF 
PAINTSVILLE...MOVING SOUTHEAST AT 30 MPH. 

LOCATIONS IMPACTED INCLUDE...
  PAINTSVILLE...INEZ...FALCON...OIL SPRINGS...BARNETTS CREEK...
  STRINGTOWN...CHESTNUT...BAKER...STAFFORDSVILLE...JOB...HAMMOND...
  WHITEHOUSE...RIVER...TUTOR KEY...MILO...MASHFORK...BALLOT...
  OFFUTT...WELLS AND THEALKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3784 8241 3770 8305 3782 8308 3785 8305
      3784 8308 3790 8294 3785 8303 3795 8279
      3792 8274 3789 8262 3795 8259 3797 8254
      3788 8242
TIME...MOT...LOC 2350Z 336DEG 28KT 3783 8292
WIND...HAIL 60MPH 0.75IN

$$


GEOGERIAN
273 
WWUS53 KJKL 120001
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
801 PM EDT MON JUL 11 2011

KYC115-153-159-175-120011-
/O.EXP.KJKL.SV.W.0244.000000T0000Z-110712T0000Z/
MORGAN KY-JOHNSON KY-MARTIN KY-MAGOFFIN KY-
801 PM EDT MON JUL 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MAGOFFIN...NORTHERN
MARTIN...JOHNSON AND EXTREME EAST CENTRAL MORGAN COUNTIES HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3784 8241 3770 8305 3782 8308 3785 8305
      3784 8308 3790 8294 3785 8303 3795 8279
      3792 8274 3789 8262 3795 8259 3797 8254
      3788 8242
TIME...MOT...LOC 2350Z 336DEG 28KT 3783 8292

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 6:54 PM EDT, 23 minutes earlier.

Area forecast discussion, Jul 11, 6:54 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
654 PM EDT MON JUL 11 2011

.SHORT TERM...UPDATED

MESOSCALE UPDATE...

GRADUALLY WEAKENING COMPLEX OF THUNDERSTORMS LOOKS TO BRUSH FAR
EASTERN KENTUCKY OVER THE NEXT HOUR. HAVE INCREASED POPS TO LIKELY
FOR THE EASTERN THIRD OF MARTIN AND PIKE COUNTIES THROUGH EARLY THIS
EVENING...AND THEN HAVE A FAIRLY SHARP GRADIENT BACK TO THE SOUTHWEST TO
SLIGHT POP TO ACCOUNT FOR ANY OUTFLOW POTENTIAL.

THE MOST ROBUST THUNDERSTORM IS HANGING ON THE WESTERN FLANK OF THE
COMPLEX...CURRENTLY HAMMERING CARTER COUNTY. WILL HAVE TO WATCH THIS
PARTICULAR STORM AS IT APPEARS TO BE TRYING TO BUILD MORE TOWARDS THE
SOUTH...WHERE ABUNDANT INSTABILITY IS AVAILABLE.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TONIGHT THROUGH WEDNESDAY/

WE HAVE A HOT...MUGGY AND UNSTABLE AIR MASS WITH AN MCV TRACKING THRU
THE NRN HALF OF OHIO. THIS MCV SHOULD MISS ERN KY BUT OUTFLOW FROM
THE PASSAGE MAY TRIGGER SOME ACTIVITY. WILL CONTINUE TO CARRY SLIGHT
CHANCE POPS THIS AFTERNOON BUT THE CAPPING FROM THE SFC HIGH HAS HELD
CONVECTION IN CHECK TO THIS POINT. EXPECTING THE TROF TO DROP THRU THE
AREA LATE TUE NITE AND EARLY WED. THIS SHOULD PROMPT WIDESPREAD
PRECIPITATION SOME OF WHICH COULD BECOME SEVERE AS THE CAP IS ERODED
AND LOW LEVEL LIFT IS ENHANCED. TEMPERATURES WIL BE THE PRIMARY
THREAT FOR THIS SHORT TERM FCST AS WE HAVE A HEAT ADVISORY IN PLACE
AND WILL EXTEND THAT ADVISORY THROUGH 8 PM TUE. OVERNIGHT HEAT INDEX
WILL NOT DROP BELOW THE MID 70S TONIGHT AND WILL SHOOT UP TO THE LOW
100S TUE AFTERNOON. THE PASSAGE OF THE TROF WILL FINALLY HOLD THE
TEMPS IN CHECK WITH SOME DRIER AIR IN PLACE WED AFTERNOON AND HEAT
INDEX VALUES ONLY RISING INTO THE LOWER 90S.

.LONG TERM.../WEDNESDAY NIGHT THROUGH MONDAY/

THE GFS AND ECMWF MODELS ARE BOTH ADVERTISING A BROAD AREA OF HIGH
PRESSURE OVER THE GREAT LAKES TO BEGIN THE PERIOD ON THURSDAY. THIS
AREA OF HIGH PRESSURE IS PROGGED BY BOTH MODELS TO DRIFT SLOWLY EAST
INTO THE WEEKEND...PAVING THE WAY FOR SERIES OF SHORT WAVES THAT
WILL MOVE ACROSS THE OHIO AND TENNESSEE VALLEY REGIONS ON NORTHWEST
FLOW ALOFT FROM SATURDAY ONWARD. THURSDAY AND FRIDAY WILL REMAIN DRY
UNDER THE INFLUENCE OF THE AFOREMENTIONED HIGH PRESSURE. THE
INHERITED FORECAST WAS IN PRETTY GOOD SHAPE REGARDING THIS. THE GFS
AND ECMWF ARE DIFFERING SOMEWHAT IN THEIR HANDLING OF THE TIMING AND
AREAL COVERAGE OF PRECIPITATION THROUGH THE EXTENDED. THE EXTENDED
MODELS ARE IN MORE DISAGREEMENT REGARDING THE TIMING OF
PRECIPITATION FORMATION EACH DAY...WITH BOTH THE GFS AND ECMWF
TRYING TO PRODUCE SCATTERED SHOWERS AND STORMS DURING THE OVERNIGHT
PERIODS. THAT BEING SAID...WENT PRETTY CLOSE TO THE INHERITED
FORECAST...GOING WITH LOWER PRECIP CHANCES FRIDAY SATURDAY AND
SUNDAY NIGHT...AND DIURNAL PEAKS IN ACTIVITY BETWEEN 15 AND 22Z EACH
DAY...PARTICULARLY SATURDAY AND SUNDAY...COINCIDING WITH THE PASSAGE
OF THE AFOREMENTIONED SHORTWAVES AND PEAK HEATING AND INSTABILITY.
THE GOOD NEWS IS...THE LATEST MODEL SOUNDINGS ARE NOT ADVERTISING
NEARLY AS MUCH INSTABILITY AS PREVIOUS RUNS...WITH CAPE VALUES
AROUND 2000 J/KG DURING THE DAY TIME PERIODS...AND LIFTED INDICES
AROUND MINUS 3...WHICH IS MUCH LESS IMPRESSIVE THAN YESTERDAYS
MODEL DATA WAS SUGGESTING. ALL IN ALL THE THREAT OF SEVERE WEATHER
THIS WEEKEND SHOULD BE MINIMAL WITH LACK OF A PERSISTENT STRONG
SURFACE TRIGGER AND COOL DRY AIR ALOFT. ALSO MADE ADJUSTMENTS TO THE
CLOUD COVER FORECAST FOR DAYS 4-7...GOING WITH GENERALLY HIGHER
CLOUD COVER AREA WIDE IN ASSOCIATION WITH THE PASSING SHORTWAVES AND
DEBRIS LEFT OVER FROM AFTERNOON AND EVENING STORMS.

THE TEMPERATURE FORECAST WAS MORE OF THE SAME. ADJUSTED THE DAY TIME
HIGHS TOWARD THE COOLER HCP GUIDANCE...STAYING BELOW THE WARMER
MEXMOS NUMBERS. THE MEX TEMPERATURES DID LOOK MUCH MORE REASONABLE
THAN THEY HAVE IN THE PREVIOUS SEVERAL WEEKS...BUT CONSIDERING THERE
WILL BE PERSISTENT CLOUD COVER AND RAIN CHANCES DURING MOST OF THE
EXTENDED PERIOD...DECIDE TO STAY AT LEAST A COUPLE OF DEGREES COOLER
THAN THE MOS NUMBERS ACROSS THE BOARD. OVERNIGHT LOWS WILL STILL
ONLY DROP INTO THE UPPER 60S ACROSS THE AREA...AND WITH DEWPOINTS
REMAINING IN THE  SAME RANGE EACH DAY...THE HEAT WILL REMAIN
OPPRESSIVE OVER THE WEEKEND.
&&

.AVIATION.../18Z TO 18Z/

HAVE INSERTED VCTS FOR ALL TAFS FOR THIS AFTERNOON. WITH ALL OF THE
INSTABILITY...SOME OF THESE STORMS HAVE THE POTENTIAL TO BECOME
SEVERE WITH WIND GUSTS BEING THE MAIN THREAT. THE VCTS IN THE
FORECAST IS TO COVER ANYTHING THAT MIGHT BUILD FROM THE HEATING
TODAY. THESE STORMS WOULD BE MORE ISOLATED. HIGH MOISTURE CONTENT OF
THE AIR MASS WILL PROMOTE ANOTHER ROUND OF FOG FOR TUE MORNING. HAVE
NOT GONE AS LOW AS FIRST ESTIMATES WITH ONLY LOZ GOING BELOW LANDING
MINIMUMS THIS MORNING. TUE MORNING COULD SEE BOTH LOZ/SME BELOW
MINIMUMS BUT WITH LOW CONFIDENCE CURRENTLY WILL LET FUTURE
FORECASTERS MAKE THAT DETERMINATION.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT TUESDAY FOR KYZ044-050>052-058>060-
068-069-079-080-083>088-104-106>120.

&&

MESOSCALE...GEOGERIAN
SHORT TERM...DUSTY
LONG TERM....AR
AVIATION...DUSTY
Hazardous weather outlook, Jul 11, 4:04 PM EDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
404 PM EDT MON JUL 11 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-122315-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
404 PM EDT MON JUL 11 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

HEAT INDEX VALUES BETWEEN 100 AND 105 THIS AFTERNOON WILL CREATE
DANGEROUS HEAT STRESS CONDITIONS THIS AFTERNOON. HEAT INDEX VALUES
WILL NOT DROP BELOW THE MID 70S OVERNIGHT... GIVING LITTLE TO NO
RELIEF FROM THE OPPRESSIVE HEAT. REFER TO THE HEAT ADVISORY...
SDFNPWJKL...FOR ADDITIONAL DETAILS.

ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT. ONE OR TWO STORMS MAY
BE CAPABLE OF PRODUCING STRONG WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY.

HEAT ADVISORY CONDITIONS ARE ONCE AGAIN EXPECTED TUESDAY WITH VALUES
RISING INTO THE LOWER 100S IN THE AFTERNOON.

THUNDERSTORMS ARE POSSIBLE FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
EVENING. BOTH DAYS...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS
TO FORM WITH STRONG WINDS BEING THE MAIN THREAT. THESE STORMS MAY
ALSO PRODUCE HEAVY RAINFALL AND RESULT IN LOCALIZED HIGH WATER WITH
DITCHES AND LOW WATER CROSSING RUNNING FULL.

THUNDERSTORMS WILL ALSO BE POSSIBLE ON FRIDAY THROUGH MONDAY...
MAINLY IN THE AFTERNOON AND EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION IS NOT ANTICIPATED.

DUSTY

In the hours before

Special weather statement, Jul 11, 7:06 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
706 PM EDT MON JUL 11 2011

KYZ104-112330-
ELLIOTT-
706 PM EDT MON JUL 11 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 730
PM EDT MONDAY EVENING...

   EASTERN ELLIOTT.

AT 706 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BRUIN...OR 10
MILES NORTHEAST OF SANDY HOOK...MOVING SOUTHEAST AT 50 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...NEARLY
CONTINUOUS LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GEOGERIAN

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 12:56 PM EDTHeat AdvisoryJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more29 hr
Jul 11, 7:47 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin, Martin, Pike28 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.